MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231218
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional system components involved in this adverse event include: item #pla230300/ lot #12369248/ udi # (b)(4).Item #pxc121200/ lot #14277059/ udi # (b)(4).Images were provided, and an imaging evaluation was performed.The review of the manufacturing paperwork verified that the lot met all pre-release specifications.The imaging evaluation stated the following: the length from the lowest renal to the proximal end of the device appears to be ~18 mm.The lesion appears to be immediately distal to the lowest renal.There doesn¿t appear to be proximal wall apposition ¿ proximal type i endoleak.Received one time-point for review.
 
Event or Problem Description
On (b)(6) 2016 the patient underwent endovascular treatment using gore® excluder® aaa endoprostheses.The patient was reportedly lost to follow-up.On (b)(6) 2020 the patient presented with abdominal pain.Ct imaging identified a proximal type i endoleak.Aneurysm enlargement was reported.Amount of enlargement is reportedly unavailable.It was reported that the patient's aortic neck was short.No further information regarding the patient's anatomy was available.The endoleak was reportedly suspected to be caused by the patient's short angle aortic neck.Reportedly the physician opted to explant all three implanted gore® excluder® aaa endoprostheses, including a trunk-ipsilateral leg component, an aortic extender component, and a contralateral leg component.It was reported that the devices were explanted due to the endoleak and the amount of aneurysm enlargement, as well as the short angle of the patient's aortic neck not allowing for additional treatment options.The patient tolerated the explant procedure.
 
Additional Manufacturer Narrative
Conclusions code 1 added.Conclusions code 2 added.Conclusions code 2: code 22 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), indications for use and appropriate anatomy for use of the trunk-ipsilateral leg endoprosthesis includes an infrarenal aortic neck treatment diameter range of 19¿32 mm and a minimum aortic neck length of 15 mm.The safety and effectiveness of the gore® excluder® aaa endoprosthesis has not been evaluated in the following patient populations: patients with less than 15 mm in length or >60° angulation of the proximal aortic neck.Furthermore, potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoleak, aneurysm enlargement, and surgical conversion.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9901419
Report Number3007284313-2020-00083
Device Sequence Number2789632
Product Code MIH
UDI-Device Identifier00733132622351
UDI-Public00733132622351
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2018
Device Model NumberRLT231218
Device Catalogue NumberRLT231218
Device Lot Number14105847
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR